question-icon

What causes severe rashes around the anal area, back and arms?

default
Posted on Thu, 21 Jul 2016
Question: My husband has a severe rash around anal area; and rash on his back and arms. He has a feeding tube and type 1 diabetes. He has a tube from aspiration from throat cancer residuals from 2004. He will be testing for ALS sypmtoms on July 13. I am concerned because he is so prideful. His bowel has been liquid since he had tube installed. Right now concerned about the horrible rash around his anus.
doctor
Answered by Dr. Muhammad Sareer Khalil (2 hours later)
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

The area needs to be examined and the rash needs to be visualized. If there is reactive inflammatory process then hydrocortisone topically would suffice. If there is superimposed bacterial infection then betamethasone with fusidic acid topically would be a better option. Try to avoid overuse of antiseptic like povidone as it can lead to further skin erosion. Bed sores should be looked for and if needed bacitracin or mupirocin can also be added as a triple antibiotic topical ointment combination. If there is extensive sloughing then oral or systemic antibiotics would be required. Blood sugar levels should also be maintained within normal range as it can hinder wound healing.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2906 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe rashes around the anal area, back and arms?

Brief Answer: Explained Detailed Answer: Hello and Welcome I appreciate your concern The area needs to be examined and the rash needs to be visualized. If there is reactive inflammatory process then hydrocortisone topically would suffice. If there is superimposed bacterial infection then betamethasone with fusidic acid topically would be a better option. Try to avoid overuse of antiseptic like povidone as it can lead to further skin erosion. Bed sores should be looked for and if needed bacitracin or mupirocin can also be added as a triple antibiotic topical ointment combination. If there is extensive sloughing then oral or systemic antibiotics would be required. Blood sugar levels should also be maintained within normal range as it can hinder wound healing. Wishing you best of health Thanks Let me know if you have any query Please consult your doctor before deciding on any further course of action. For future follow up / correspondence you may ask me directly at the link given below http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107 Dr. M.S. Khalil